Life sciences · Journal article
Journal of Education and Teaching in Emergency Medicine · October 31, 2026
No summary has been generated for this record yet. What follows is drawn from its source metadata only.
Journal article.
No findings were extractable from the material analysed.
Safety was not reported in the material analysed. Check the source before drawing any conclusion about harm.
The source did not state who this applies to in practice.
Graded across the dimensions that decide whether you should act, each from what the source actually supports. There is no single score, and where a dimension was not assessed it says so.
This record has not been graded across any dimension yet. Treat the label above as provisional and read the source.
What is missing. This record has no bottom line, key findings, reported figures, evidence dimensions. That is a gap in the analysis, not a judgement about the study.
Anti-amyloid beta (Aß) immunotherapies are an emerging treatment for Alzheimer’s disease (AD) with a rare but significant risk of amyloid-related imaging abnormalities (ARIA). This visual case report describes a patient with lecanemab-induced ARIA to familiarize emergency providers with this critical adverse effect of novel anti-amyloid therapies. An 85-year-old female receiving lecanemab infusions presented to the emergency department (ED) with abruptly worsening confusion, an unsteady gait, and new left-sided deficits, including homonymous hemianopia and hemineglect. A non-contrast head computed tomography (CT) revealed extensive right parieto-occipital vasogenic edema, prompting magnetic resonance imaging (MRI), which confirmed extensive ARIA with edema (ARIA-E) on fluid-attenuated inversion recovery (FLAIR) sequences and microhemorrhages (ARIA-H) on T2-weighted sequences. Lecanemab was discontinued, and the patient experienced partial neurologic recovery after a four-day admission. However, she was discharged with persistent functional limitations, including an inability to drive and a need for caregiver assistance. This case underscores the need for emergency physicians to maintain a high index of suspicion for ARIA in patients on anti-Aß immunotherapies who present with new neurologic symptoms. Definitive diagnosis requires MRI, and management warrants prompt neurologic consultation.